HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   ADD / ADHD (http://www.healthboards.com/boards/add-adhd/)
-   -   my son 8 years started 10 mg strattera today (http://www.healthboards.com/boards/add-adhd/941955-my-son-8-years-started-10-mg-strattera-today.html)

abosman 03-09-2013 09:45 AM

my son 8 years started 10 mg strattera today
 
am very sad and frightened , have i done the right decission ? am i going to regret it as it will make him suffer more? what is the expected sideeffects? for how long he will be on drugs , will that affect the way he see himself? i told him this is only vitamins i dont want him to feel that he has special need.. I havent slept for 3days .. am thinking to quit my job as its very demanding and dedicate my self 24/7 to him.. dear mothers pls help

Thunor 03-10-2013 04:22 AM

Re: my son 8 years started 10 mg strattera today
 
While I am not a mother, I am able to speak to some of your concerns.

Based on what I've seen from a number of posters here over the years, the most common side effects of Strattera will be tiredness and headaches. These may or may not be troublesome for your son, as everyone tends to react somewhat differently. My own reactions to Strattera included nausea, though this is not necessarily common.

Your son will be on the medication for as long as he requires it. Depending on his development and situation, this may be very brief, or it may be lifelong, it's impossible to say. While ADHD is not technically 'curable,' many ADHD sufferers learn to cope without medication. To this end, your son may benefit from Cognitive Behavioural Therapy; you may wish to research this or find a therapist that can work with him.

As to his self image, it will be a reflection of the image held by the people that are important to him; he is still at an age that he will believe what he is taught to believe. If his mother, family, and his peers see Strattera as proof of a major dysfunction, he will be inclined to believe the same. If he is educated to understand that Strattera is an aid to help him achieve results that he wants to achieve, and that it doesn't mean there's something wrong with him then he will likely not feel different. I don't know what the situation is like in Qatar, but if it's anything like Canada and the US, so many of his peers are also on Strattera or other ADHD medications that taking Strattera will likely be perceived as virtually normal.

As to quitting your job, I cannot speak to that from a mother's perspective, so I will leave that to more qualified individuals.


All times are GMT -7. The time now is 08:47 PM.